Alert archive / Montana / Red Flag Warnings in 2013
Red Flag Warning 2, NWS Glasgow, MT
NWS Glasgow, MT issued this red flag warning at May 10, 2013, 3:29 AM MDT for 4 counties in Montana. It took effect at May 10, 2013, 12:00 PM MDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 10, 2013, 3:29 AM MDT (09:29 UTC)
- In effect from
- May 10, 2013, 12:00 PM MDT
- Expired
- May 10, 2013, 6:00 PM MDT
- In force
- 6 hr
- Issued by
- NWS Glasgow, MT
Counties Daniels County, MT, Roosevelt County, MT, Sheridan County, MT, Valley County, MT
The radar
The Glasgow radar (KGGW), 95 km from the middle of the area, began a volume at 09:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 9.5 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3472 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 143 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
691 WWUS85 KGGW 100929 RFWGGW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 329 AM MDT FRI MAY 10 2013 MTZ120-110000- /O.UPG.KGGW.FW.A.0001.130510T1800Z-130511T0000Z/ /O.NEW.KGGW.FW.W.0002.130510T1800Z-130511T0000Z/ FORT PECK RESERVATION-DANIELS-ROOSEVELT-SHERIDAN- 329 AM MDT FRI MAY 10 2013 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 120... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM MDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...FIRE WEATHER ZONE 120. * WINDS...NORTH 20 TO 25 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 19 PERCENT. * IMPACTS...ANY STARTS THAT DEVELOP WILL QUICKLY SPREAD AND BECOME DIFFICULT TO CONTAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. && $$ HTTP://WEATHER.GOV/GLASGOW
2 follow-up statements
276 WWUS85 KGGW 102105 RFWGGW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 305 PM MDT FRI MAY 10 2013 MTZ120-110000- /O.CON.KGGW.FW.W.0002.000000T0000Z-130511T0000Z/ FORT PECK RESERVATION-DANIELS-ROOSEVELT-SHERIDAN- 305 PM MDT FRI MAY 10 2013 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 120... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONE 120. * WINDS...CONTINUED NORTH 20 TO 25 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 18 PERCENT. * IMPACTS...ANY STARTS THAT DEVELOP WILL QUICKLY SPREAD AND BECOME DIFFICULT TO CONTAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. && $$ HTTP://WEATHER.GOV/GLASGOW
305 WWUS85 KGGW 102356 RFWGGW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 556 PM MDT FRI MAY 10 2013 MTZ120-110100- /O.EXP.KGGW.FW.W.0002.000000T0000Z-130511T0000Z/ FORT PECK RESERVATION-DANIELS-ROOSEVELT-SHERIDAN- 556 PM MDT FRI MAY 10 2013 ...RED FLAG WARNING WILL EXPIRE AT 6 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 120... THE RED FLAG WARNING WILL EXPIRE AT 6 PM MDT THIS EVENING. HUMIDITY HAS BEGUN TO RISE...AND WINDS HAVE BEGUN TO DECREASE ACROSS THE WARNED AREA. THEREFORE THE RED FLAG WARNING WILL EXPIRE AT 6 PM. $$ HTTP://WEATHER.GOV/GLASGOW
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this red flag warning went out at May 9, 8:38 PM MDT, 6 hours 51 minutes earlier.
Area forecast discussion, May 9, 8:38 PM MDT, 6 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GLASGOW MT 838 PM MDT THU MAY 9 2013 .SHORT TERM...FOR NORTHEAST MONTANA...TONIGHT THROUGH SATURDAY... UPDATE... THE MENTIONING OF SLIGHT CHANCE FOR SHOWERS WAS REMOVED FOR THE REST OF TONIGHT AND FOR EARLY FRIDAY MORNING. THE CURRENT OBSERVATIONS AND MODEL GUIDANCE SUGGEST THAT THIS PERIOD WILL REMAIN DRY. NO OTHER CHANGES WERE MADE AT THIS TIME. AEC PREVIOUS DISCUSSION... NORTHEAST MONTANA IS PRESENTLY UNDER NORTHWEST FLOW ALOFT. WEAK SHORTWAVE ENERGY MAY STILL KICK OFF A FEW SHOWERS...PERHAPS EVEN A RUMBLE OF THUNDER...IN SOME OF THE SOUTHERN AND WESTERN ZONES FOR THIS EVENING. A COLD FRONT WILL DROP DOWN INTO THE CWA TOMORROW MORNING. THE TIMING OF THE PASSAGE IS UNFAVORABLE FOR CONVECTION INITIATION AND MODELS ARE NOW NOT REALLY KICKING OFF MUCH SHOWER ACTIVITY UNTIL THE FONT PUSHES FURTHER SOUTH ON FRIDAY AFTERNOON AND EVENING. IN ADDITION TO TIMING ISSUES...FAIR AMOUNT OF CIN AND LI AND TOTAL TOTALS ARE NOT TOTALLY FAVORABLE ACROSS THE CWA. FORECAST SOUNDINGS ARE ALSO NOT SHOWING MUCH CAPE OR 0-6 KM VERTICAL WIND SHEAR. WHILE ENTHUSIASM FOR THUNDERSTORMS IS LACKING...STILL FEEL THERE IS SOME POTENTIAL...AND CERTAINLY SOME SHOWERS ARE POSSIBLE ALONG THE FRONT. THERE COULD ALSO BE SOME POST-FRONTAL SHOWERS LINGERING INTO FRIDAY AFTERNOON. WILL LEAVE IN SLIGHT CHANCE TO LOW END CHANCE POPS IN THE GRIDS FOR NOW AND KEEP IN A MENTION OF THUNDER. WILL HAVE THE SHOWER ACTIVITY EXITING THE FORECAST REGION BY FRIDAY EVENING GIVEN THE EARLY TIMING OF THE FRONT. THE MORE CONFIDENT PORTION OF THE FORECAST IS THE POTENTIAL FOR GUSTY CONDITIONS ALONG WITH THE PASSAGE OF THE FRONT GIVEN SHARP PRESSURE GRADIENTS. 12Z NAM DEPICTS AROUND 40 KTS AT 850MB FRIDAY MORNING. GIVEN THE TIMING...THIS WILL LIKELY NOT MIX DOWN VERY WELL...BUT EVEN BY FRIDAY AFTERNOON AND EVENING AROUND 30 KTS STILL EXITS AT 850MB. THEREFORE...CONDITIONS LOOK RIPE FOR LAKE WIND ADVISORY CRITERIA TO BE MET FRIDAY AND FRIDAY EVENING. THUS...HAVE DECIDED TO PUT INTO EFFECT THE LAKE WIND ADVISORY FROM 15Z FRIDAY THROUGH 03Z SATURDAY. SATURDAY PROMISES TO BE A QUIET WEATHER DAY WITH RIDGING BEGINNING TO DEVELOP ACROSS THE WESTERN U.S. SKIES WILL CLEAR OUT BUT TEMPERATURES WILL BE A BIT COOLER IN THE WAKE OF FRIDAY/S COLD FRONTAL PASSAGE. MALIAWCO .LONG TERM...SATURDAY NIGHT THROUGH THURSDAY... THE SEE-SAW TEMPERATURE REGIME IS STILL EXPECTED WITH THE UPPER RIDGE EXPECTED TO MOVE OUT MONDAY AND A FASTER MOSTLY ZONAL FLOW TO REPLACE IT. SOME RIPPLES IN THE FLOW MAY CREATE SHOWERS AND THUS INCREASED POPS SLIGHTLY LATE IN THE PERIOD. BUT MODELS SEEM TO BE CLUSTERING TO A TROUGH SOLUTION OVER THE PACIFIC NW THAT WOULD BRING ABOUT A BETTER CHANCE OF SHOWERS JUST AFTER THE FORECAST PERIOD. JAMBA PREVIOUS LONG TERM DISCUSSION... STRONG UPPER RIDGE OVER THE NORTHERN ROCKIES SUNDAY SLIDES INTO THE NORTHERN PLAINS ON MONDAY IN RESPONSE TO A SHORTWAVE LIFTING THROUGH THE PACIFIC NORTHWEST. VERY WARM TEMPERATURES EXPECTED WITH 850MB TEMPERATURES REACHING ABOVE 20C ACROSS MOST OF EASTERN MONTANA. TIGHTENING GRADIENT AND COMPRESSIONAL WARMING WILL RESULT IN WARMER AND WINDY CONDITIONS MONDAY...PARTICULARLY IN THE LOWER YELLOWSTONE VALLEY. COLD FRONT SWEEPS ACROSS EASTERN MONTANA MONDAY EVENING. MOISTURE LIMITED WITH THE FRONT BUT ENOUGH LIFT ALONG THE FRONT FOR SOME CONVECTION TO DEVELOP. OF MORE CONCERN IS WINDS WITH THE FRONT AS STRONG COLD AIR ADVECTION AND TIGHT UPPER FLOW AND DOWNSLOPE FLOW BRING 50KT WEST WINDS AT 850 TO 700MB ACROSS THE REGION MONDAY NIGHT. ALSO OF NOTE IS THE ECMWF AND GEFS ARE TENDING TOWARD FLATTER FLOW WITH THE SHORTWAVE THEN THE GFS/GEM...THUS NOT QUITE AS STRONG WITH THE COLD AIR ADVECTION AND COLD FRONT. REMAINDER OF THE PERIOD FEATURES GRADUAL REBOUNDING OF THE NORTHERN ROCKIES RIDGE ALTHOUGH THE ECMWF IS OUT OF PHASE WITH THE OTHER MEDIUM RANGE MODELS WITH MORE PROGRESSIVE FLOW. WILL KEEP WITH THE DRIER AND WARMER PATTERN FOR THE END OF THE WEEK FOR NOW. EBERT && .AVIATION... VFR. LIGHT WINDS AND MOSTLY CLEAR SKIES WILL CONTINUE THROUGH THE NIGHT TONIGHT. FRIDAY MORNING WILL SEE A COLD FRONT PUSHING IN OUT OF CANADA...USHERING IN STRONG NORTHERLY WINDS THAT WILL LAST THROUGH FRIDAY AFTERNOON. GILCHRIST && .GLASGOW WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FRIDAY AFTERNOON FOR MTZ120. LAKE WIND ADVISORY FROM 9 AM TO 9 PM MDT FRIDAY FOR FORT PECK LAKE. && WEATHER.GOV/GLASGOW
Hazardous weather outlook, May 9, 3:59 PM MDT, 11 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GLASGOW MT 359 PM MDT THU MAY 9 2013 MTZ016-017-021>027-059>061-101200- CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY- PETROLEUM-GARFIELD-MCCONE-RICHLAND-DAWSON-PRAIRIE-WIBAUX- NORTHERN PHILLIPS-SOUTHWEST PHILLIPS-NORTHERN VALLEY- 359 PM MDT THU MAY 9 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A COLD FRONT WILL MOVE SOUTH THROUGH THE AREA EARLY FRIDAY WITH GUSTY NORTH WINDS EXPECTED BEHIND THE FRONT. A LAKE WIND ADVISORY WILL GO INTO EFFECT FROM 9AM THROUGH 9PM. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ018>020-062-101200- DANIELS-SHERIDAN-WESTERN ROOSEVELT-EASTERN ROOSEVELT- 359 PM MDT THU MAY 9 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A COLD FRONT WILL MOVE SOUTH THROUGH THE AREA EARLY FRIDAY WITH GUSTY NORTH WINDS EXPECTED BEHIND THE FRONT. A LAKE WIND ADVISORY WILL GO INTO EFFECT FROM 9AM THROUGH 9PM. IN ADDITION...RELATIVE HUMIDITY MAY DROP DOWN TO AS LOW AS 20 PERCENT. A FIRE WEATHER WATCH GOES INTO EFFECT FROM NOON TO 6PM. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
Red Flag Warnings in Montana, 2013Every red flag warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.